Stable norms of non-orientable surfaces  [ Normes stables des surfaces non-orientables ]
Annales de l'Institut Fourier, Tome 58 (2008) no. 4, p. 1337-1369
Nous étudions la norme stable sur le premier groupe d’homologie d’une surface fermée et non-orientable munie d’une métrique riemannienne. Nous montrons qu’il existe dans chaque classe conforme une métrique dont la norme stable est polyèdrale. De plus, la norme stable est strictement convexe dès que le premier nombre de Betti est au moins trois.
We study the stable norm on the first homology of a closed non-orientable surface equipped with a Riemannian metric. We prove that in every conformal class there exists a metric whose stable norm is polyhedral. Furthermore the stable norm is never strictly convex if the first Betti number of the surface is greater than two.
DOI : https://doi.org/10.5802/aif.2386
Classification:  37J50,  53C20,  53C23
Mots clés: surface non-orientable, norme stable
@article{AIF_2008__58_4_1337_0,
     author = {Balacheff, Florent and Massart, Daniel},
     title = {Stable norms of non-orientable surfaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {4},
     year = {2008},
     pages = {1337-1369},
     doi = {10.5802/aif.2386},
     mrnumber = {2427962},
     zbl = {pre05303677},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_4_1337_0}
}
Balacheff, Florent; Massart, Daniel. Stable norms of non-orientable surfaces. Annales de l'Institut Fourier, Tome 58 (2008) no. 4, pp. 1337-1369. doi : 10.5802/aif.2386. http://www.numdam.org/item/AIF_2008__58_4_1337_0/

[1] Babenko, I.; Balacheff, F. Sur la forme de la boule unité de la norme stable unidimensionnelle, Manuscripta Math., Tome 119 (2006) no. 3, pp. 347-358 | Article | MR 2207855 | Zbl 1082.05509

[2] Bangert, V. Minimal geodesics, Ergodic Theory Dynam. Systems, Tome 10 (1990) no. 2, pp. 263-286 | Article | MR 1062758 | Zbl 0676.53055

[3] Bonahon, F. Geodesic laminations on surfaces, Laminations and foliations in dynamics, geometry and topology (Stony Brook, NY, 1998) (2001), pp. 1-37 (Contemp. Math., 269, Amer. Math. Soc., Providence, RI (2001)) | MR 1810534 | Zbl 0996.53029

[4] Carneiro, M. J. Dias On minimizing measures of the action of autonomous Lagrangians, Nonlinearity, Tome 8 (1995) no. 6, pp. 1077-1085 | Article | MR 1363400 | Zbl 0845.58023

[5] Contreras, G.; Macarini, L.; Paternain, Gabriel P. Periodic orbits for exact magnetic flows on surfaces, Int. Math. Res. Not. (2004) no. 8, pp. 361-387 | Article | MR 2036336 | Zbl 1086.37032

[6] Dieudonné, J. Eléments d’Analyse, Fasc. XXXI Gauthier-Villars, Cahiers Scientifiques, Tome 2 (1968)

[7] Farkas, H.; Kra, I. Riemann surfaces, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 71 (1992) | MR 1139765 | Zbl 0764.30001

[8] Fathi, A. Sur la convergence du semi-groupe de Lax-Oleinik, C. R. Acad. Sci. Paris Sér. I Math., Tome 327 (1998) no. 3, pp. 267-270 | Article | MR 1650261 | Zbl 1052.37514

[9] Federer, H. Real flat chains, cochains and variational problems, Indiana Univ. Math. J., Tome 24 (1974), pp. 351-407 | Article | MR 348598 | Zbl 0289.49044

[10] Gromov, M. Structures métriques pour les variétés riemanniennes, 1. CEDIC, Paris, Edited by J. Lafontaine and P. Pansu. Textes Mathématiques (1981) | MR 682063 | Zbl 0509.53034

[11] Mañé, R. Introdução à teoria ergódica, Instituto de Matemática Pura e Aplicada (IMPA), Rio de Janeiro, Projeto Euclides, Tome 14 (1983) | MR 800092 | Zbl 0581.28010

[12] Mañé, R. On the minimizing measures of Lagrangian dynamical systems, Nonlinearity, Tome 5 (1992) no. 3, pp. 623-638 | Article | MR 1166538 | Zbl 0799.58030

[13] Massart, D. Norme stable des surfaces, Thèse de doctorat. Ecole Normale Supérieure de Lyon (1996)

[14] Massart, D. Stable norms of surfaces: local structure of the unit ball of rational directions, Geom. Funct. Anal., Tome 7 (1997) no. 6, pp. 996-1010 | Article | MR 1487751 | Zbl 0903.58001

[15] Mather, John N. Action minimizing invariant measures for positive definite Lagrangian systems, Math. Z., Tome 207 (1991), pp. 169-207 | Article | MR 1109661 | Zbl 0696.58027

[16] Mcshane, G.; Rivin, I. Simple curves on hyperbolic tori, C. R. Acad. Sci. Paris Sér. I Math., Tome 320 (1995) no. 12, pp. 1523-1528 | MR 1340065 | Zbl 0835.53050

[17] Scharlemann, M. The complex of curves on nonorientable surfaces, J. London Math. Soc., Tome 25 (1982) no. 1, pp. 171-184 | Article | MR 645874 | Zbl 0479.57005

[18] Schwartzman, S. Asymptotic cycles, Ann. of Math., Tome 66 (1957), pp. 270-284 | Article | MR 88720 | Zbl 0207.22603